Numerical simulations of hydraulic jumps with the Shear Shallow Water model

Argiris I. Delis, Hervé Guillard, Yih Chin Tai

Research output: Contribution to journalArticlepeer-review

4 Citations (Scopus)


An extension and numerical approximation of the shear shallow water equations model, recently proposed in [25], is considered in this work. The model equations are able to describe the oscillatory nature of turbulent hydraulic jumps and as such correct the deficiency of the classical non-linear shallow water equations in describing such phenomena. The model equations, originally developed for horizontal flow or flows occurring over small constant slopes, are straightforwardly extended here for modeling flows over non-constant slopes and numerically solved by a second-order well-balanced finite volume scheme. Further, a new set of exact solutions to the extended model equations is derived and several numerical tests are performed to validate the numerical scheme and its ability to predict the oscillatory nature of hydraulic jumps under different flow conditions.

Original languageEnglish
Pages (from-to)319-344
Number of pages26
JournalSMAI Journal of Computational Mathematics
Publication statusPublished - 2018

All Science Journal Classification (ASJC) codes

  • Computational Mathematics
  • Numerical Analysis
  • Statistics and Probability
  • Modelling and Simulation


Dive into the research topics of 'Numerical simulations of hydraulic jumps with the Shear Shallow Water model'. Together they form a unique fingerprint.

Cite this